Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 18, NWS Albuquerque, NM

July 18, 2000Los Alamos County, Rio Arriba County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 18, 2000, 2:03 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2000, 2:03 PM MDT (20:03 UTC)
Expired
Jul 18, 2000, 4:00 PM MDT
In force
117 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
2324 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 182005
FFWABQ
NMC028-039-043-182200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 400 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN OVER THE NORTHERN AND WESTERN PORTIONS OF THE CERRO GRANDE
  BURN AREA.  THE STONGEST STORM WAS OVER OR NEAR PAJARITO MOUNTAIN.
  GENERAL MOVEMENT WAS TOWARDS THE EAST AT AROUND 5 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
  OVER LOS ALAMOS AT 240 PM MDT
  7 MILES NORTH OF WHITE ROCK AT 325 PM MDT

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTESN. KNOW WHERE HIGHER GROUND IS LOCATED.

CSM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:50 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 18, 10:50 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1050 AM MDT TUE JUL 18 2000

ONLY MINOR CHANGES FOR THE MIDDAY UPDATE...MAINLY TO MAKE TIME
REFERENCE CHANGES. BUMPED TEMPS UP A COUPLE OF DEGREES IN MOST
ERN ZONES AND ADDED/ADJUSTED A FEW WIND SPEEDS AREAWIDE. DESPITE
NEW NGM POP GUIDANCE...WILL NOT LOWER CURRENT FORECASTED PRECIP
CHANCES VERY MANY PLACES FOR THIS PM/EVENING. DECENT AMOUNT OF
MOISTURE EXISTS OVER MUCH OF THEj AREA LOOKING AT CURRENT DEWPOINTS
AND WATER VAPOR LOOPS. MODERATELY STEEP LAPSE RATES AS WELL. 40

.ABQ...NONE.

CHJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:30 PM MDTSevere Thunderstorm WarningABQUnion60 min
Jul 17, 7:30 PM MDTSevere Thunderstorm WarningABQUnion30 min
Jul 18, 3:50 PM MDTSevere Thunderstorm WarningABQGuadalupe40 min

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.